J Korean Soc Laryngol Phoniatr Logoped.  2019 Dec;30(2):128-131. 10.22469/jkslp.2019.30.2.128.

A Case of Acute Supraglottitis Following Anti-Thyroid Drug-Induced Agranulocytosis

Affiliations
  • 1Department of Otolaryngology, Ajou University School of Medicine, Suwon, Korea. manup1377@gmail.com

Abstract

Acute supraglottitis is characterized by an inflammation and edema of the supraglottic region and a potential life-threatening condition because of its risk for sudden upper airway compromise. Prompt diagnosis, administration of broad spectrum antibiotics, and airway management is pivotal for reducing serious complications. In the immunocompromised host, microorganisms are more likely to elicit mucosal inflammations, thus clinicians should pay attention to those patients for prompt removal of the causes of immune disruption. Here we report a case of acute adult supraglottitis with neutropenia caused by anti-thyroid drug with a review of the related literatures.

Keyword

Supraglottitis; Epiglottitis; Antithyroid agents; Agranulocytosis

MeSH Terms

Adult
Agranulocytosis*
Airway Management
Anti-Bacterial Agents
Antithyroid Agents
Diagnosis
Edema
Epiglottitis
Humans
Immunocompromised Host
Inflammation
Neutropenia
Supraglottitis*
Anti-Bacterial Agents
Antithyroid Agents
Full Text Links
  • JKSLPL
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
    DB Error: unknown error